Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 56, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Oct 6, 2008, 9:00 PM CDT for Freestone County, Leon County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2008, 9:00 PM CDT (02:00 UTC)
- Expired
- Oct 6, 2008, 9:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Freestone County, TX, Leon County, TX
The radar
The Ft Hood radar (KGRK), 156 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 9:10 PM CDT | TSTM WND DMG | 3 S Buffalo, TX | TREE BLOWN DOWN...TIME ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1452 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 070200 TORFWD TXC161-289-070245- /O.NEW.KFWD.TO.W.0056.081007T0200Z-081007T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 900 PM CDT MON OCT 6 2008 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN FREESTONE COUNTY IN NORTH CENTRAL TEXAS... NORTHERN LEON COUNTY IN NORTHEAST TEXAS... * UNTIL 945 PM CDT * AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO NEAR JEWETT..MOVING NORTHEAST AT 28 MPH. * THE TORNADO WILL BE NEAR... BUFFALO BY 915 PM CDT... TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER. IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. LAT...LON 3164 9595 3147 9576 3129 9615 3144 9625 TIME...MOT...LOC 0200Z 231DEG 24KT 3137 9613 $$ 13
1 follow-up statement
000
WWUS54 KFWD 070215
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT MON OCT 6 2008
TXC161-289-070245-
/O.CON.KFWD.TO.W.0056.000000T0000Z-081007T0245Z/
FREESTONE TX-LEON TX-
914 PM CDT MON OCT 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTH
CENTRAL LEON AND SOUTHEASTERN FREESTONE COUNTIES...
AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 4 MILES SOUTH OF
BUFFALO...MOVING NORTHEAST AT 28 MPH.
THE TORNADO WILL BE NEAR...
KEECHI BY 935 PM CDT
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
LAT...LON 3133 9606 3150 9616 3164 9595 3148 9577
3147 9577
TIME...MOT...LOC 0214Z 231DEG 24KT 3142 9604
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 6, 6:22 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 6, 6:22 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT MON OCT 6 2008 .AVIATION... 00Z TAFS TIMING OF SHRA/TSRA A BIT OF A CHALLENGE THROUGH THE LATE EVENING HOURS. EXPECT BEST CHANCE FOR PRECIP AT METRO SITES FROM 01 TO 03Z. OFF AND ON SHOWERS ARE EXPECTED NEAR THE WACO TERMINAL THROUGH MUCH OF THE NIGHT...AS SHOWERS DEVELOPING OVER THE HILL COUNTRY MOVE ACROSS CENTRAL TEXAS. COLD FRONT SHOULD PASS TAF SITES NEAR 11Z WITH GUSTY WINDS ACCOMPANYING THE FRONT AND PERSISTING THROUGH TUESDAY. ALSO EXPECT MVFR CIGS BEHIND THE FRONT THROUGH ABOUT 16 TO 17Z. THANKS FORT WORTH CWSU FOR COLLABORATION. && .PREV DISCUSSION... /ISSUED 300 PM CDT MON OCT 6 2008/ 300 PM UPPER LOW CENTERED OVER KANSAS THIS AFTERNOON. ASSOCIATED LIFT CURRENTLY OVER NORTH TEXAS SHOULD BE MOVING EAST OF THE AREA BEFORE NOON TOMORROW. HAVE LIKELY POPS IN THE SOUTH THROUGH NORTHEAST THIS EVENING...BECOMING JUST A BIT OF LINGERING POPS OVER THE FAR EAST AFTER SUNRISE. KEPT THE SHOWERS AND THUNDERSTORM WORDING FOR EVENING...THEN EXPECT PRIMARILY SHOWERS WITH POSSIBLE ISOLATED THUNDER AFTER MIDNIGHT. COLD FRONT SHOULD ENTER NORTHWEST ZONES JUST AFTER MIDNIGHT...AND SWEEP ON THROUGH THE SOUTHEAST ZONES BY EARLY AFTERNOON. IN THE EXTENDED...12Z ECMWF RUN LOOKS VERY SIMILAR TO PREVIOUS 00Z ECMWF. 12Z GFS IS A MAJOR DEPARTURE FROM PREVIOUS GFS RUN. BOT MODELS AGREE THAT DEEP UPPER LOW ENTERS GREAT BASIN SATURDAY...AND ECMWF THEN MOVES IT NORTHEAST INTO UPPER PLAINS BY MONDAY MORNING. OLD GFS BROUGHT UPPER LOW OVER THE TX/OK PANHANDLE BY MONDAY...NEW GFS SENDS IT OVER NEBRASKA. WITH SO MUCH UNCERTAINTY AND LACK OF RUN TO RUN CONTINUITY FROM THE GFS...HAVE NOT CHANGED PREVIOUS EXTENDED FORECAST WHICH WAS BASED MORE ON THE ECMWF. ONLY DEPARTURE FROM ECMWF IS THAT TEMPERATURES OVER THE WEEKEND WERE MODERATED A BIT FOR CLOUD COVER AND CHANCE PRECIPITATION. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 81 55 86 57 / 60 10 5 0 0 WACO, TX 65 83 56 84 57 / 60 10 5 0 0 PARIS, TX 62 76 52 81 51 / 80 20 5 0 0 DENTON, TX 59 79 49 84 52 / 50 5 5 0 0 MCKINNEY, TX 60 81 48 84 51 / 70 10 5 0 0 DALLAS, TX 63 79 58 86 60 / 60 10 5 0 0 TERRELL, TX 64 78 53 83 54 / 70 10 5 0 0 CORSICANA, TX 62 83 54 85 56 / 70 10 5 0 0 TEMPLE, TX 65 84 54 85 56 / 60 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 6, 7:30 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 730 PM CDT MON OCT 6 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 730 PM CDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME STORMS THIS AFTERNOON AND EARLY EVENING MAY BE SEVERE WITH LARGE HAIL AND WINDS TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO ACCOMPANY THE STORMS. A TORNADO OR TWO WILL MAY ALSO OCCUR SOUTHEAST OF A WACO TO ATHENS LINE. ADDITIONAL STORMS WILL LINGER OVER NORTH TEXAS AFTER MIDNIGHT WITH CLOUD TO GROUND LIGHTNING THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED STORMS WILL BE POSSIBLE ALONG AND EAST OF A PARIS TO CENTERVILLE LINE TUESDAY MORNING. OTHERWISE...STORMS WILL BE POSSIBLE AGAIN SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20.
In the hours before
Special weather statement, Oct 6, 7:25 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT MON OCT 6 2008
TXZ102-117-118-070100-
WISE TX-PARKER TX-TARRANT TX-
725 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PARKER COUNTY
NORTHWESTERN TARRANT COUNTY
SOUTHERN WISE COUNTY
AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
BRIDGEPORT TO 7 MILES SOUTHWEST OF BRIAR TO 9 MILES SOUTHWEST OF
WEATHERFORD...MOVING EAST AT 24 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALEDO...ANNETTA...
AURORA...AZLE...BOYD...BRIAR...EAGLE MOUNTAIN...HUDSON OAKS...
LAKESIDE...PECAN ACRES...PELICAN BAY...RENO...SPRINGTOWN...
WEATHERFORD AND WILLOW PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3312 9738 3300 9739 3299 9733 3267 9757
3261 9793 3291 9774 3310 9790 3322 9747
TIME...MOT...LOC 0025Z 252DEG 21KT 3306 9773 3294 9763
3266 9784Special weather statement, Oct 6, 8:16 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT MON OCT 6 2008
TXZ142-143-070145-
HAMILTON TX-MILLS TX-
816 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL HAMILTON COUNTY
NORTHERN MILLS COUNTY
AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF
COMANCHE TO 15 MILES NORTHEAST OF RICHLAND SPRINGS...MOVING EAST AT
27 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE GOLDTHWAITE AND MULLIN.
SMALL HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3170 9853 3171 9848 3169 9845 3177 9832
3184 9808 3141 9846 3141 9882 3142 9882
TIME...MOT...LOC 0116Z 256DEG 23KT 3166 9850 3145 9874
SCHULTZLocal storm report, Oct 6, 8:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
832 PM CDT MON OCT 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST 8 NW PALESTINE 31.84N 95.74W
10/06/2008 E70 MPH ANDERSON TX LAW ENFORCEMENT
QUATER INCH HAIL WIND GUST 70 MPH IN TENNESEE COLONYLocal storm report, Oct 6, 8:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CDT MON OCT 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 6 W MARQUEZ 31.24N 96.36W
10/06/2008 E1.75 INCH ROBERTSON TX LAW ENFORCEMENTLocal storm report, Oct 6, 8:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
851 PM CDT MON OCT 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL MONTALBA 31.88N 95.73W
10/06/2008 E1.25 INCH ANDERSON TX EMERGENCY MNGR
EM REPORTED 1/2 DOLLAR HAIL NEAR MONTALBALocal storm report, Oct 6, 8:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT MON OCT 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TORNADO MONTALBA 31.88N 95.73W
10/06/2008 ANDERSON TX TRAINED SPOTTER
SPOTTER REPORT OF TORNADO IN MONTALBAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:09 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Oct 6, 7:15 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Oct 6, 7:19 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 32 min |
| Oct 6, 7:25 PM CDT | Special Weather Statement | FWD | Parker | 35 min |
| Oct 6, 7:29 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 46 min |
| Oct 6, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 42 min |
| Oct 6, 7:57 PM CDT | Tornado Warning | FWD | Leon, Robertson | 48 min |
| Oct 6, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson | 53 min |
| Oct 6, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 27 min |
| Oct 6, 8:16 PM CDT | Special Weather Statement | FWD | Mills | 29 min |
| Oct 6, 8:35 PM CDT | Tornado Warning | FWD | Anderson, Henderson | 40 min |
| Oct 6, 9:02 PM CDT | Special Weather Statement | FWD | Hamilton | 28 min |
| Oct 6, 9:05 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Oct 6, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 37 min |
| Oct 6, 9:11 PM CDT | Tornado Warning | FWD | Anderson, Henderson | 19 min |
| Oct 6, 9:29 PM CDT | Special Weather Statement | FWD | Bosque, Somervell | 31 min |
| Oct 6, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 59 min |
| Oct 6, 10:00 PM CDT | Special Weather Statement | FWD | Lampasas | 30 min |
| Oct 6, 10:04 PM CDT | Flash Flood Warning | FWD | Anderson, Henderson | 58 min |
| Oct 6, 11:54 PM CDT | Special Weather Statement | FWD | Navarro | 36 min |
| Oct 7, 1:10 AM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 35 min |
| Oct 7, 6:26 AM CDT | Wind Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 23 more | 12 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.